Alert archive / New York / Small Craft Advisories in 2011

Small Craft Advisory 55, NWS New York, NY

May 9, 2011

NWS New York, NY issued this small craft advisory at May 9, 2011, 3:26 PM EDT. It took effect at May 10, 2011, 3:25 AM EDT. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
May 9, 2011, 3:26 PM EDT (19:26 UTC)
In effect from
May 10, 2011, 3:25 AM EDT
Expired
May 11, 2011, 3:36 PM EDT
In force
36 hr
Issued by
NWS New York, NY

The text

As transmitted, in the capitals the NWS used until 2016.

223 
WHUS71 KOKX 091926
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
326 PM EDT MON MAY 9 2011

...GUSTY WINDS AND BUILDING SEAS...

ANZ350-353-355-100830-
/O.NEW.KOKX.SC.Y.0055.110510T1000Z-110511T2200Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
326 PM EDT MON MAY 9 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TUESDAY TO 6 PM EDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TUESDAY TO 6 PM EDT
WEDNESDAY. 

* LOCATION...COASTAL OCEAN WATERS FROM SANDY HOOK NJ TO MONTAUK
  POINT NY.

* WINDS...NORTH 10 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS/WAVES...BUILDING TO 3 TO 6 FT.

* TIMING...STRONGEST WINDS TUESDAY...ESPECIALLY EAST OF MORICHES
  INLET. HIGHEST SEAS LATE TUESDAY THROUGH WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ330-340-100830-
/O.NEW.KOKX.SC.Y.0055.110510T1000Z-110510T2200Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
326 PM EDT MON MAY 9 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 6 PM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM EDT TUESDAY. 

* LOCATION...EASTERN LONG ISLAND SOUND AND PECONIC AND GARDINERS BAYS.

* WINDS...NORTH AROUND 15 KT WITH GUSTS UP TO 25 KT.

* TIMING...TUESDAY MORNING THROUGH THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
7 follow-up statements
744 
WHUS71 KOKX 100056
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
856 PM EDT MON MAY 9 2011

...GUSTY WINDS AND BUILDING SEAS...

ANZ350-100900-
/O.EXT.KOKX.SC.Y.0055.110510T0800Z-110511T2200Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
856 PM EDT MON MAY 9 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 4 AM TUESDAY TO 6 PM
EDT WEDNESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 4 AM TUESDAY TO
6 PM EDT WEDNESDAY. 

* LOCATION...COASTAL OCEAN WATERS FROM SANDY HOOK NJ TO MONTAUK 
  POINT NY. 

* WINDS...NORTH 15 TO 20 KT WITH GUSTS UP TO 30 KT.

* SEAS/WAVES...BUILDING TO 3 TO 6 FT.

* TIMING...LATE TONIGHT THROUGH AT LEAST WEDNESDAY AFTERNOON.
  HIGHEST WINDS AND SEAS ON TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ353-355-100900-
/O.CON.KOKX.SC.Y.0055.110510T1000Z-110511T2200Z/
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
856 PM EDT MON MAY 9 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TUESDAY TO
6 PM EDT WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TUESDAY TO
6 PM EDT WEDNESDAY. 

* LOCATION...COASTAL OCEAN WATERS FROM SANDY HOOK NJ TO MONTAUK 
  POINT NY. 

* WINDS...NORTH 10 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...BUILDING TO 3 TO 6 FT.

* TIMING...LATE TONIGHT THROUGH AT LEAST WEDNESDAY AFTERNOON.
  HIGHEST WINDS AND SEAS ON TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ330-340-100900-
/O.CON.KOKX.SC.Y.0055.110510T1000Z-110510T2200Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
856 PM EDT MON MAY 9 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM EDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM EDT
TUESDAY. 

* LOCATION...EASTERN LONG ISLAND SOUND AND PECONIC AND GARDINERS 
  BAYS.

* WINDS...NORTH 10 TO 20 KT WITH GUSTS UP TO 25 KT.

* TIMING...DAYLIGHT HOURS ON TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
825 
WHUS71 KOKX 100725
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
325 AM EDT TUE MAY 10 2011

...GUSTY WINDS AND ROUGH SEAS THROUGH MIDWEEK...

ANZ345-101530-
/O.EXB.KOKX.SC.Y.0055.110510T0725Z-110511T1000Z/
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
325 AM EDT TUE MAY 10 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT WEDNESDAY. 

* LOCATION...SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK
  BAY. 

* WINDS...NORTHEAST 10 TO 20 KT WITH GUSTS UP TO 25 KT.

* TIMING...WINDS WILL INCREASE THIS MORNING AND REMAIN STRONG
  THROUGH TONIGHT. THE ADVISORY MAY NEED TO BE EXTENDED INTO
  WEDNESDAY DEPENDING ON THE EXACT POSITION OF AN OFFSHORE LOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ330-340-101530-
/O.EXT.KOKX.SC.Y.0055.110510T0725Z-110511T1000Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
325 AM EDT TUE MAY 10 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT WEDNESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM EDT
WEDNESDAY. 

* LOCATION...EASTERN LONG ISLAND SOUND AND PECONIC AND GARDINERS 
  BAYS. 

* WINDS...NORTH 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* TIMING...WINDS WILL INCREASE THIS MORNING AND REMAIN STRONG
  THROUGH TONIGHT. THE ADVISORY MAY NEED TO BE EXTENDED INTO
  WEDNESDAY DEPENDING ON THE EXACT POSITION OF AN OFF SHOW LOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-353-355-101530-
/O.EXT.KOKX.SC.Y.0055.110510T0725Z-110511T2200Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
325 AM EDT TUE MAY 10 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT WEDNESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM EDT
WEDNESDAY. 

* LOCATION...COASTAL OCEAN WATERS FROM SANDY HOOK NJ TO MONTAUK 
  POINT NY. 

* WINDS...NORTHEAST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...4 TO 7 FEET.

* TIMING...WINDS WILL INCREASE THIS MORNING AND REMAIN STRONG
  THROUGH TONIGHT. THE ADVISORY WILL LIKELY BE EXTENDED INTO
  THURSDAY...ESPECIALLY FOR THE WATERS EAST OF FIRE ISLAND INLET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

JMC
256 
WHUS71 KOKX 101329
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
929 AM EDT TUE MAY 10 2011

...GUSTY WINDS AND ROUGH SEAS THROUGH MIDWEEK...

ANZ330-340-345-102100-
/O.CON.KOKX.SC.Y.0055.000000T0000Z-110511T1000Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
929 AM EDT TUE MAY 10 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
WEDNESDAY. 

* LOCATION...EASTERN LONG ISLAND SOUND...SOUTH SHORE BAYS AND
  PECONIC AND GARDINERS BAYS.

* WINDS...NORTHEAST 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* TIMING...WINDS WILL REMAIN STRONG THROUGH TONIGHT. THE ADVISORY
  MAY NEED TO BE EXTENDED INTO WEDNESDAY DEPENDING ON THE EXACT
  POSITION OF AN OFFSHORE LOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-353-355-102100-
/O.CON.KOKX.SC.Y.0055.000000T0000Z-110511T2200Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
929 AM EDT TUE MAY 10 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT
WEDNESDAY. 

* LOCATION...COASTAL OCEAN WATERS FROM SANDY HOOK NJ TO MONTAUK 
  POINT NY. 

* WINDS...NORTHEAST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...4 TO 7 FEET.

* TIMING...WINDS WILL REMAIN STRONG THROUGH TONIGHT. THE ADVISORY
  WILL LIKELY BE EXTENDED INTO THURSDAY...ESPECIALLY FOR THE
  WATERS EAST OF FIRE ISLAND INLET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
047 
WHUS71 KOKX 101943
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
343 PM EDT TUE MAY 10 2011

...GUSTY WINDS AND ROUGH SEAS THROUGH MIDWEEK...

ANZ330-340-345-110830-
/O.EXT.KOKX.SC.Y.0055.000000T0000Z-110511T2200Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
343 PM EDT TUE MAY 10 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT WEDNESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM EDT
WEDNESDAY. 

* LOCATION...EASTERN LONG ISLAND SOUND...SOUTH SHORE BAYS AND 
  PECONIC AND GARDINERS BAYS. 

* WINDS...GUSTS UP TO 25 KT.

* TIMING...HIGHEST GUSTS EXPECTED INTO THIS EVENING AND AGAIN
  MIDDAY WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-353-355-110830-
/O.EXT.KOKX.SC.Y.0055.000000T0000Z-110512T1000Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
343 PM EDT TUE MAY 10 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT THURSDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM EDT
THURSDAY. 

* LOCATION...COASTAL OCEAN WATERS FROM SANDY HOOK NJ TO MONTAUK 
  POINT NY. 

* WINDS...GUSTS UP TO 30 KT INTO THIS EVENING...THEN UP TO 25 KT
  THEREAFTER.

* SEAS...3 TO 6 FEET.

* TIMING...HIGHEST GUSTS EXPECTED INTO THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
677 
WHUS71 KOKX 110726
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
326 AM EDT WED MAY 11 2011

...GUSTY WINDS AND ROUGH SEAS THROUGH MIDWEEK...

ANZ350-353-355-111530-
/O.EXT.KOKX.SC.Y.0055.000000T0000Z-110512T2200Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
326 AM EDT WED MAY 11 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT THURSDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM EDT
THURSDAY. 

* LOCATION...COASTAL OCEAN WATERS FROM SANDY HOOK NJ TO MONTAUK 
  POINT NY. 

* WINDS...NORTHEAST 10 TO 20 KT WITH GUSTS UP TO 30 KT.

* SEAS...4 TO 7 FEET.

* TIMING...PERIODS OF ADVISORY LEVEL WINDS WILL CONTINUE THROUGH
  THURSDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ330-340-345-111530-
/O.CON.KOKX.SC.Y.0055.000000T0000Z-110511T2200Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
326 AM EDT WED MAY 11 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING. 

* LOCATION...EASTERN LONG ISLAND SOUND...SOUTH SHORE BAYS AND 
  PECONIC AND GARDINERS BAYS. 

* WINDS...NORTHEAST 10 TO 20 KT WITH GUSTS UP TO 25 KT.

* TIMING...THROUGH THIS EVENING. THE POTENTIAL EXISTS FOR ANOTHER
  ROUND OF ADVISORY LEVEL WINDS LATE TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

JMC
227 
WHUS71 KOKX 111436
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1036 AM EDT WED MAY 11 2011

...GUSTY WINDS AND ROUGH SEAS CONTINUE...

ANZ330-340-345-112200-
/O.CON.KOKX.SC.Y.0055.000000T0000Z-110511T2200Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
1036 AM EDT WED MAY 11 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING. 

* LOCATION...EASTERN LONG ISLAND SOUND...SOUTH SHORE BAYS AND 
  PECONIC AND GARDINERS BAYS. 

* WINDS...NORTHEAST 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* TIMING...THROUGH THIS EVENING. THE POTENTIAL EXISTS FOR ANOTHER
  ROUND OF ADVISORY LEVEL WINDS LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-353-355-112200-
/O.CON.KOKX.SC.Y.0055.000000T0000Z-110512T2200Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1036 AM EDT WED MAY 11 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THURSDAY.

* LOCATION...COASTAL OCEAN WATERS FROM SANDY HOOK NJ TO MONTAUK 
  POINT NY. 

* WINDS...NORTHEAST 10 TO 20 KT WITH GUSTS UP TO 30 KT.

* SEAS...4 TO 7 FEET.

* TIMING...PERIODS OF ADVISORY LEVEL WINDS WILL CONTINUE THROUGH 
  THURSDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
884 
WHUS71 KOKX 111936
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
336 PM EDT WED MAY 11 2011

...ROUGH SEAS WILL CONTINUE ACROSS THE OCEAN WATERS THROUGH
THURSDAY NIGHT...

ANZ350-353-355-120500-
/O.CAN.KOKX.SC.Y.0055.000000T0000Z-110512T2200Z/
/O.NEW.KOKX.SW.Y.0016.110511T1936Z-110513T1000Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
336 PM EDT WED MAY 11 2011

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 6 AM
EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 6 AM EDT
FRIDAY. THIS REPLACES THE SMALL CRAFT ADVISORY PREVIOUSLY IN
EFFECT FOR THESE AREAS.


* LOCATION...COASTAL OCEAN WATERS FROM SANDY HOOK NJ TO MONTAUK
  POINT NY.

* SEAS...4 TO 6 FEET.

* TIMING...ADVISORY LEVEL SEAS WILL CONTINUE THROUGH THURSDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT SEAS OF 5 FT
OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL
CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELLS
CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS
NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS
THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN
EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

ANZ330-340-345-112045-
/O.CAN.KOKX.SC.Y.0055.000000T0000Z-110511T2200Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
336 PM EDT WED MAY 11 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

LATEST OBSERVATIONS INDICATE WINDS HAVE DROPPED BELOW ADVISORY
CRITERIA ACROSS THESE AREAS...ALTHOUGH WIND GUSTS TO AROUND 20
KNOTS ARE POSSIBLE THROUGH EARLY THURSDAY MORNING.

$$

GS/PW

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at May 9, 3:26 PM EDT, 0 minutes earlier.

Area forecast discussion, May 9, 3:26 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
326 PM EDT MON MAY 9 2011

.SYNOPSIS...
HIGH PRESSURE OVER EASTERN CANADA WILL BUILD DOWN THE
EASTERN SEABOARD THROUGH THE WEEK AS AN AREA OF LOW PRESSURE SPINS
OVER THE WESTERN ATLANTIC OCEAN AND ANOTHER SLOWLY TRACKS EAST FROM
THE PLAINS. HIGH PRESSURE THURSDAY AND FRIDAY WILL GIVE WAY TO LOW
PRESSURE THIS WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
OMEGA BLOCK TONIGHT AS STACKED LOW OVER THE WESTERN ATLC PIVOTS
AND RETROGRADES SOMEWHAT TOWARD THE COAST. SOME CLOUDS ON THE
NORTHWEST SIDE WILL SPILL ACROSS EASTERN ZONES TONIGHT.
OTHERWISE...NORTHERLY FLOW AND CLEAR SKIES OVERNIGHT...WITH MOS
BLEND FOLLOWED.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
OMEGA BLOCK THROUGH THE MID WEEK PERIOD AS STACKED LOW OVER THE
WESTERN ATLANTIC EVENTUALLY SHIFTS EAST IN TIME. RIDGE BETWEEN
WESTERN ATLC LOW AND WESTERN TROUGH BUILDS TOWARD THE AREA WED
NIGHT AND THU.

PERSISTENT NORTH TO NORTHEAST FLOW THROUGH THIS TIME FRAME WITH
DRY CONDITIONS ANTICIPATED. POSSIBLE CLOUDS FROM TIME TO TIME
TRAPPED UNDERNEATH SUBSIDENCE INVERSION (K850-H7 HPA)...
ESPECIALLY EASTERN HALF OF THE FORECAST AREA LATE TUESDAY ONWARD
(AS INDICATED BY NAM TIME HEIGHTS).

GENERALLY DRY THROUGH THE PERIOD...WITH A RAIN DROP OR TWO POSSIBLE
WELL TO THE EAST LATE TUE INTO WED.

BY THURSDAY...OMEGA BLOCK SHOWS THE FIRST SIGNS OF BREAKING
DOWN...ALLOWING RIDGE TO BUILD. PLENTY OF SUNSHINE IS ANTICIPATED.

TEMPS REMAIN RIGHT AROUND NORMAL LEVELS THROUGH THE
PERIOD...ALTHOUGH SLIGHTLY COOLER EAST WHERE MORE CLOUDS ARE
FORECAST.

IN THIS STAGNANT PATTERN...MOS ACCEPTED...WITH A BLEND FOLLOWED
WHERE APPROPRIATE.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
THE LONG TERM FORECAST WILL DEPEND ON THE DURATION OF AN OMEGA
BLOCK...WHICH WILL HAVE RIDGING ALOFT OVER THE REGION FOR AT LEAST
THE START OF THE PERIOD. OPERATIONAL GFS HAS THIS ASSOCIATED RIDGE
AXIS SHIFTING TO OUR EAST SOONER THAN ITS ENSEMBLE MEAN AND THE
ECMWF.

AT THE SURFACE...A BACKDOOR COLD FRONT MAY BE ENTERING FROM THE
NORTH BY DAY'S END ON FRIDAY. THINKING THAT THERE WILL BE A BETTER
CHANCE OF THIS FRONT TO PASS THROUGH SOMETIME DURING FRIDAY
NIGHT...BUT KEPT IN CHC POPS FOR BOTH FRIDAY AND FRIDAY NIGHT DUE TO
THE UNCERTAINTY IN TIMING. THERE'S EVEN AT LEAST A SLIGHT CHANCE OF
SHOWERS WARRANTED INTO PART OF SATURDAY...AGAIN OWING TO UNCERTAINTY
IN TIMING.

WITH HIGH PRESSURE SHIFTING FARTHER OFFSHORE AND WEAK LOW PRESSURE
FROM THE WEST SLOWLY MOVING CLOSER...WENT WITH CHC POPS FOR
SUNDAY...AND SLIGHT CHC FARTHER EAST. CHC POPS EVERYWHERE SUNDAY
NIGHT AND MONDAY AS THE SYSTEM FROM THE WEST CONTINUES TO HEAD EAST.
MODELS SHOWING LOW THREAT OF ELEVATED CONVECTION ON SUNDAY AND
MONDAY ACROSS THE WESTERN ZONES...BUT WILL KEEP THUNDER OUT OF THE
FORECAST FOR NOW.

HIGH TEMPERATURES AT OR SLIGHTLY BELOW NORMAL...MAINLY AFTER FRIDAY
WITH AN ONSHORE FLOW AND A GREATER POTENTIAL OF CLOUD COVER.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
HIGH PRESSURE WILL BUILD IN FROM THE NORTH...WHILE A LOW PRESSURE
SYSTEM WILL MEANDER EAST OF THE AREA OVER THE NEXT 24 HOURS.

VFR CONDITIONS EXPECTED THROUGH THE TAF PERIOD.

MAIN ISSUE WILL BE WINDS. NORTHERLY WINDS ARE EXPECTED THROUGH THE
TAF PERIOD. WINDS COULD BE 030 DEGREES ON EITHER SIDE OF 360.
SUSTAINED WINDS TODAY WILL RANGE BETWEEN 10 AND 15 KT...WITH
OCCASIONAL GUSTS UP TO 20 KT.

WE LOSE THE GUSTS TONIGHT AND THE SUSTAINED WINDS FALL TO AROUND
10 KT OR LESS.

WIND GUSTS TO AROUND 20 KT ARE EXPECTED ONCE AGAIN ON TUESDAY.

     NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT:  HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KEWR FCSTER COMMENTS: OCCASIONAL WIND GUSTS TO 20 KT EXPECTED THIS
AFTERNOON.

KJFK FCSTER COMMENTS: OCCASIONAL WIND GUSTS TO 20 KT EXPECTED THIS
AFTERNOON.

KLGA FCSTER COMMENTS: OCCASIONAL WIND GUSTS TO 20 KT EXPECTED THIS
AFTERNOON.

KTEB FCSTER COMMENTS: OCCASIONAL WIND GUSTS TO 20 KT EXPECTED THIS
AFTERNOON.

KHPN FCSTER COMMENTS: OCCASIONAL WIND GUSTS TO 20 KT EXPECTED THIS
AFTERNOON.

KISP FCSTER COMMENTS: OCCASIONAL WIND GUSTS TO 20 KT EXPECTED THIS
AFTERNOON.

OUTLOOK FOR 18Z TUE THROUGH FRI...

TUE-FRI...ISOLATED SHOWERS WITH BRIEF SUB-VFR CONDITIONS POSSIBLE
TUE AND WED AFTERNOON AT KGON...OTHERWISE VFR.

&&

.MARINE...
AS DEEP LOW PRESSURE OVER THE WESTERN ATLANTIC RETROGRADES SLIGHTLY
TONIGHT AND TUESDAY...EXPECT NORTH TO NORTHEAST WINDS TO INCREASE
CLOSE TO SMALL CRAFT ADVISORY LEVELS OVER THE EASTERN WATERS. AS
SUCH...A SCA WILL BE POSTED FOR TUESDAY. DO EXPECT SEAS TO
BUILD...AND LINGER IN E/SE SWELL TUE NIGHT THROUGH WED AT LEAST. AS
SUCH...WILL POST SCA FOR THESE OCEAN ZONES THROUGH WED.

WINDS SHOULD LIGHTEN AS THEY TURN TO THE EAST/NORTHEAST THURSDAY
AS THE WESTERN ATLANTIC LOW FINALLY GETS KICKED OUT TO THE EAST.
HIGH PRESSURE BUILDS DOWN FROM THE NORTH.

A LINGERING EASTERLY SWELL LIKELY KEEPS SEAS ON THE OCEAN AT SCA
LEVELS THURSDAY NIGHT...BUT THEN SEAS BELOW 5 FT ARE ANTICIPATED BY
FRIDAY MORNING AS THE SWELL SUBSIDES. WIND FLOW EXPECTED TO REMAIN
RELATIVELY LIGHT AND ONSHORE THROUGH THE REST OF THE FORECAST PERIOD
WITH SUB SCA CONDITIONS.

&&

.HYDROLOGY...
NO SIGNIFICANT PRECIPITATION EXPECTED THROUGH MID WEEK.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 6 AM TUESDAY TO 6 PM EDT WEDNESDAY
     FOR ANZ350-353-355.
     SMALL CRAFT ADVISORY FROM 6 AM TO 6 PM EDT TUESDAY FOR ANZ330-
     340.

&&

SYNOPSIS...PW
NEAR TERM...PW
SHORT TERM...PW
LONG TERM...JC
AVIATION...BC
MARINE...JC/PW
HYDROLOGY...PW
Hazardous weather outlook, May 9, 4:31 AM EDT, 10 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
431 AM EDT MON MAY 9 2011

ANZ335-338-340-345-353-355-CTZ005>012-NJZ002-004-006-103>108-
NYZ067>075-078>081-176>179-100845-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-NORTHERN FAIRFIELD-
NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-
WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-
WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
431 AM EDT MON MAY 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST
NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-350-100845-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
431 AM EDT MON MAY 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

GALE FORCE WIND GUSTS ARE POSSIBLE ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

Nearby

Small Craft Advisories in New York, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.